Mathematical Biosciences and Engineering, 2014, 11(3): 449-469. doi: 10.3934/mbe.2014.11.449

Primary: 34D23; Secondary: 34G20, 35B35, 92D30.

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

The global stability of an SIRS model with infection age

1. Department of Applied Mathematics, Yuncheng University, Yuncheng 044000, Shanxi

Infection age is an important factor affecting the transmission ofinfectious diseases. In this paper, we consider an SIRS modelwith infection age, which is described by a mixed system ofordinary differential equations and partial differentialequations. The expression of the basic reproduction number$\mathscr {R}_0$ is obtained. If $\mathscr{R}_0\le 1$ then themodel only has the disease-free equilibrium, while if$\mathscr{R}_0>1$ then besides the disease-free equilibrium themodel also has an endemic equilibrium. Moreover, if$\mathscr{R}_0<1 then="" the="" disease-free="" equilibrium="" is="" globally="" asymptotically="" stable="" otherwise="" it="" is="" unstable="" if="" mathscr="" r="" _0="">1$ then the endemicequilibrium is globally asymptotically stable under additional conditions. The local stabilityis established through linearization. The global stability of thedisease-free equilibrium is shown by applying the fluctuationlemma and that of the endemic equilibrium is proved by employing Lyapunov functionals. The theoretical results are illustrated with numerical simulations.
  Figure/Table
  Supplementary
  Article Metrics
Download full text in PDF

Export Citation

Article outline

Copyright © AIMS Press All Rights Reserved